MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888425710
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Unspecified Infection (1930); Peritonitis (2252)
Date of Event 07/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was implanted.The patient had peritonitis and tunnel infection was detected via ultrasound that same day.The peritonitis was treated with gentamycin antibiotic as a "single shot¿, antibiotic in dialysate or dialysis liquid (3 weeks) and gentamycin eye drops locally.The tunnel infection was treated with gentamycin eye drops locally.Patient was reported to be hospitalized from (b)(6) 2020 due to the peritonitis.Vancomycin antibiotic in dialysate or dialysis liquid was given until peritonitis was cured.The patient was trained to change the bandages 2-3 days (after showering) dry using normal wound compresses ¿cutisoft¿( 100% cotton 7.5cm x 7.5cm) or with 0.9% nacl then octenisept alcohol-free or gentamycin eye drops locally as the cleaning agents used every day if there are infections.Lotions or ointments used were through prescription except 0.9% naci.Wound dressing did not include any antimicrobial properties and the cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The cleaning agent was not switched over the life of the life of the catheter and was not mixed.No sepsiderm was used and no protocol changes was used in cleaning the device.The catheter was not repaired, tego was not utilized, and there was no luer adapter issue.There were no other products being utilized with the device.There was no blood loss and blood transfusion was not required.The patient was reported to be stable.
 
Event or Problem Description
According to the reporter, it was reported that the patient had peritonitis on (b)(6) 2020, and the following day a tunnel infection was detected by ultrasound.It was stated that the peritonitis was treated with gentamycin antibiotic as a "single shot¿, vancomycin antibiotic (3 weeks), and gentamycin eye drops locally were administered for the tunnel infection.There was a hole in the pd catheter after 4 years peritoneal dialysis hole in the area of the tunnel.This has resulted in peritonitis and on tunnel infection.Pause of the diaylsis process became necessary, and a new operation for implantation of a new catheter.Patient was reported to be hospitalized from (b)(6) 2020 due to the peritonitis.The patient was trained to change the bandages 2-3 days (after showering) dry using normal wound compresses ¿cutisoft¿( 100% cotton 7.5cm x 7.5cm) or with 0.9% nacl then octenisept alcohol-free or gentamycin eye drops locally as the cleaning agents used every day if there are infections.Lotions or ointments used were through prescription except 0.9% naci.Wound dressing did not include any antimicrobial properties, and the cleaning agent was allowed to dry thoroughly prior to applying ointment and dressing the area.The cleaning agent was not switched over the life of the life of the catheter and was not mixed.No sepsiderm was used, and no protocol changes were used in cleaning the device.Chloratrep was the insertion site (skin) treatment prior to product placement.The catheter was not repaired.Tego was not utilized, and there was no luer adapter issue.There were no other products being utilized with the device.There was no blood loss, and blood transfusion was not required.It was mentioned that vancomycin antibiotic in dialysate or dialysis liquid was given until peritonitis was cured on (b)(6) 2020.The patient was reported to be stable.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the first three images showed the cannula being held together, with a cut between the cuffs; the fourth image showed a larger view of the corroded cuff; and, the fifth image showed a sample jar.The catheter was received with the cannula cut in three places.Part of the tubing showed a crack in the tubing just below the cuff.It was reported that there was a leak in the device cannula.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10575343
Report Number3009211636-2020-00234
Device Sequence Number16252687
Product Code FJS
UDI-Device Identifier10884521056022
UDI-Public10884521056022
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K813488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2020
Device Model Number8888425710
Device Catalogue Number8888425710
Device Lot Number1534300105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age35 YR
Patient Weight87